Attractors and time averages for random maps

Vítor Araújo

Annales de l'I.H.P. Analyse non linéaire (2000)

  • Volume: 17, Issue: 3, page 307-369
  • ISSN: 0294-1449

How to cite


Araújo, Vítor. "Attractors and time averages for random maps." Annales de l'I.H.P. Analyse non linéaire 17.3 (2000): 307-369. <>.

author = {Araújo, Vítor},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {random systems; time averages; ergodicity},
language = {eng},
number = {3},
pages = {307-369},
publisher = {Gauthier-Villars},
title = {Attractors and time averages for random maps},
url = {},
volume = {17},
year = {2000},

AU - Araújo, Vítor
TI - Attractors and time averages for random maps
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 2000
PB - Gauthier-Villars
VL - 17
IS - 3
SP - 307
EP - 369
LA - eng
KW - random systems; time averages; ergodicity
UR -
ER -


  1. [1] Alves J.F., Bonatti C., Viana M., SRB measures for partially hyperbolic diffeomorphisms, the expanding case, in preparation. 
  2. [2] Benedicks M., Moeckel R., An attractor for certain Hénon maps, Preprint E.T.H., Zurich. 
  3. [3] Brin M., Pesin Ya., Partially hyperbolic dynamical systems, Izv. Akad. Nauk. SSSR1 (1974) 170-212. Zbl0309.58017MR343316
  4. [4] Bonatti C., Díaz L.J., Connexions heterocliniques et genericité d'une infinité de puits ou de sources, Preprint PUC-Rio, 1998. 
  5. [5] Bonatti C., Díaz L.J., Pujals E., Genericity of Newhouse's phenomenon vs. dominated splitting, in preparation. 
  6. [6] Bonatti C., Viana M., SRB measures for partially hyperbolic systems whose central direction is mostly contracting, Preprint IMPA, 1997. Zbl0996.37033MR1749677
  7. [7] Colli E., Infinitely many coexisting strange attractors, Annales de l'Institut Henri Poincaré — Analyse Non-Linéaire (accepted for publication). Zbl0932.37015
  8. [8] Díaz L.J., Pujals E., Ures R., Normal hyperbolicity and robust transitivity, Preprint PUC-Rio, 1997. 
  9. [9] Fomaess J., Sibony N., Random iterations of rational functions, Ergodic Theory Dynamical Systems11 (4) (1991) 687-708. Zbl0753.30019MR1145616
  10. [10] Gambaudo J.-M., Tresser C., Diffeomorphisms with infinitely many strange attractors, J. Complexity6 (1990) 409-416. Zbl0717.58041MR1085387
  11. [11] Gonchenko S.V., Shil'nikov L.P., Turaev D.V., Dynamical phenomena in systems with structurally unstable Poincaré homoclinic orbits, Chaos6 ( 1 ) (1996) 15-31. Zbl1055.37578MR1376892
  12. [12] Grayson M., Pugh C., Shub M., Stably ergodic diffeomorphisms, Annals of Math.140 (1994) 295-329. Zbl0824.58032MR1298715
  13. [13] Munroe M.E., Introduction to Measure and Probability, Addison-Wesley, Cambridge, MA, 1953. Zbl0050.05603MR53186
  14. [14] Mañé R., Contributions to the stability conjecture, Topology17 (4) (1978) 383-396. Zbl0405.58035MR516217
  15. [15] Mañé R., Ergodic Theory and Differentiable Dynamics, Springer, Berlin, 1987. Zbl0616.28007MR889254
  16. [16] Newhouse S., Non-density of axion A(a) on S2, Proc. AMS Symp. Pure Math.14 (1970) 191-202. Zbl0206.25801
  17. [17] Newhouse S., Diffeomorphisms with infinitely many sinks, Topology13 (1974) 9- 18. Zbl0275.58016MR339291
  18. [18] Newhouse S., The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms, Publ. Math. IHES50 (1979) 101-151. Zbl0445.58022MR556584
  19. [19] Petersen K., Ergodic Theory, Cambridge Studies in Advanced Math., No. 2, Cambridge, 1983. Zbl0507.28010MR833286
  20. [20] Palis J., A global view of dynamics and a conjecture on the denseness of finitude of attractors, Astérisque (1998). Zbl1044.37014MR1755446
  21. [21] Palis J., de Melo W., Geometric Theory of Dynamical Systems, Springer, New York, 1982. Zbl0491.58001MR669541
  22. [22] Palis J., Takens F., Hyperbolic and Sensitive Chaotic Dynamics at Homoclinic Bifurcations, Cambridge Studies in Advanced Math., No. 35, Cambridge, 1993. Zbl0790.58014MR1237641
  23. [23] Palis J., Viana M., High dimension diffeomorphisms displaying infinitely many periodic attractors, Annals of Math.140 (1994) 207-250. Zbl0817.58004MR1289496
  24. [24] Pesin Ya., Sinai Ya., Gibbs measures for partially hyperbolic attractors, Ergodic Theory Dynamical Systems2 (1982) 417-438. Zbl0519.58035MR721733
  25. [25] Romero N., Persistence of homoclinic tangencies in higher dimensions, Ergodic Theory Dynamical Systems15 (1995) 735-757. Zbl0833.58020MR1346398
  26. [26] Shub M., Global Stability of Dynamical Systems, Springer, New York, 1987. Zbl0606.58003MR869255
  27. [27] Takens F., Partially hyperbolic fixed points, Topology10 (1971) 137-151. Zbl0214.22901MR307279
  28. [28] Takens F., Heteroclinic attractors: time averages and moduli of topological conjugacy, Bol. Soc. Bras. Mat.25 (1) (1994) 107-120. Zbl0801.58030MR1274765
  29. [29] Tedeschini-Lalli L., Yorke J.A., How often do simple dynamical processes have infinitely many coexisting sinks, Comm. Math. Phys.106 (1986) 635-657. Zbl0602.58036MR860314
  30. [30] Viana M., Global attractors and bifurcations, in: Broer H.W., van Gils S.A., Hoveijn I., Takens F. (Eds.), Nonlinear Dynamical Systems and Chaos Progress in Nonlinear Partial Differential Equations and Applications (PNLDE No. 19), Birkhäuser, 1996, pp. 299-324. Zbl0849.58045MR1391502
  31. [31] Viana M., Dynamics: A probabilistic and geometric perspective, in: Proceedings ICM, Documenta Mathematica, 1998. Zbl0911.58013MR1648047

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.